MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Material Fragmentation (1261); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant date: if implanted, give date: not applicable, as there is no indication that the lens was implanted.Explant date: if explanted, give date: not applicable, as there is no indication that the lens was implanted.Device evaluated by mfr: the device was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) would not advance and the haptic was fully detached.There was no patient contact and the event was observed during handling prior to insertion.No further information was available.
 
Additional Manufacturer Narrative
Additional information: additional information received with the product return revealed that the eye affected is right eye.The physician's name was also provided.The following sections have been updated accordingly: section e1: reporter name: dr.(b)(6) section e2: health professional: yes section e3: occupation: (b)(6) section d9: device available for evaluation: yes section d9: returned to manufacturer on: mar 23, 2022 section h3: device evaluated by manufacturer: yes device evaluation: the complaint lens was received in a bag.No handpiece was received as part of this return.Visual inspection under magnification revealed that the lens was received with a detached haptic.The lens was cleaned and no further issues were identified.No handpiece was received as part of this return therefore, no product evaluation could be performed on the lens.Conclusion: the complaint issue of fully detached haptic was identified during product evaluation, but the device advancement issue was not identified; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13759105
Report Number3012236936-2022-00630
Device Sequence Number17598882
Product Code HQL
UDI-Device Identifier05050474558472
UDI-Public(01)05050474558472(17)221017
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000305
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown